Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to manage weight gain after lowering the dose of Synthroid

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2120 Questions

default
Posted on Thu, 30 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: I moved to Tennessee 5 years ago. Since I was 40 years old I have been on Synthroid .175. I had a Endocrinologist in Florida. He ran tests every month. I believe the most important one was Free T3 or Free T4. Anyway the closest Endocrinologist to where I live is 5 1/2 hours away. My family doctor only will run a TSH. Several years he dropped by Synthroid to .150 I learned to live with that but I must constantly be on a diet so I won't put on 20 pounds. (which has happened). Well he is retiring and decided to again run a TSH he dropped my Synthroid to .137. I have not been feeling well. Just getting up is a chore. I am constantly cheating on my diet hoping a little more food will give me energy. Help. I feel trapped. He ran a full panel but I am having trouble getting results on the tests. I know he doesn't know how to interpret theses tests. I am 66 years old since he has changed my thyroid medication a month ago.
doctor
Answered by Dr. Mirjeta Guni 40 minutes later
Brief Answer:
The hormone result needed;

Detailed Answer:
Hello and thank you for asking!

I have gone carefully through your concern and understood your query.

To decide about the levothyroxine dose, the thyroid hormone result is very important.

If the hormones are within the normal ranges with 137 mcg and you have symptoms of hypothyroidism, i would suggest to check reverse T3.

But without having the results, it is difficult for us to suggest how to change the doses.
Only the signs and symptoms are not enough.

Please try to find out the results and attach/upload them here for a more specific evaluation.

Awaiting..
Kind regards,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Hypothyroidism

doctor1 MD

hi, i ve just been to my gp this morning and they re testing me for coelic, i ve had perssitant diahorrhea and bloating for the past 4 weeks, i thought it had something to do with the hrt treatment i was taking? i m on 125mcg of thyroxine per day too, is there anything i can do to alleviate these symptoms as everything i eat causes world war 3 to erupt in my stomach and downwards

doctor1 MD

39 year old female, 5 4 . Have fibromyalgia, hypothyroidism, and previously had the shingles. Currently suffering from nerve pain and on meds for all listed. Query: My skin is red, there are little red dots all over my body and I just noticed extreme bruising on my lower back. What could this possibly be? Gretchen

doctor1 MD

I am having thyroid conditions(hypothyroidism) and have been on thyroid medication for past 2 years. My TSH value went up to 88 so i was increased dosage to 150mg of thyronorm 4 months back. A month back when i checked my TSH it was 0.36. But the doctor advised me to continue taking 150 mg dosage. I am also taking Telista-H for controlling my BP. But now i find that i am having palpitations with my resting pulse rate is more than 100. This does not go down even when i am relaxing. I get up in the night with rapid heart beat and it goes on for 2 hrs. Though i dont have chest pain. but the palpitations is making me worry a lot. Is this due to thyroid medication overdose?                                                                  

doctor1 MD

im 25 white female whos obese with diabetes, hypothyroid , epilepsy , ibs , among other illnesses. I was recently constipated and it took 3 days just to finish one bm. I ended up drinking half a bottle of magnesium citrate just to get this little piece of bm out. I dont remember straining that much, but now my whole upper half of my body feels weak and is very painful to cough, sneeze, laugh, and breath. What could be wrong?

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...